MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7/3.5 AL-D TIBIA PL 11H L 153MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7/3.5 AL-D TIBIA PL 11H L 153MM; PLATE, FIXATION, BONE
Model Number 72464311
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the construct was too rigid and this lead to the plate failing and fracturing.The fractured plate was replaced with the same plate but with a different screw configuration.No more information will be provided.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to the construct was too rigid and this lead to the plate failing and fracturing.The associated evos anterolateral distal stainless steel plate was not returned for evaluation.Therefore a product analysis could not be performed.As device details were not made available, device history record review cannot be completed.Complaint history review could not be performed with any accuracy due to lack of batch information.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual product involved and no batch information provided, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
Part number: 72464311n.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to the construct was too rigid and this lead to the plate failing and fracturing.The associated evos anterolateral distal stainless steel plate, used for treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device details were not made available, device history record review cannot be completed.Complaint history for the listed part revealed no prior complaints for the listed failure mode.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.A clinical analysis noted the patient impact beyond the fractured plate and revision surgery could not be determined as no medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Without the return of the actual product involved and no batch information or patient medical records provided, no root cause can be determined.According to the risk management file, possible causes could include but not limited to size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
EVOS 2.7/3.5 AL-D TIBIA PL 11H L 153MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8884377
Report Number1020279-2019-03023
Device Sequence Number14078292
Product Code HRS
UDI-Device Identifier00885556641040
UDI-Public00885556641040
Combination Product (Y/N)N
PMA/510(K) Number
K170457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number72464311
Device Catalogue Number72464311N
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer07/15/2019
07/15/2019
01/15/2020
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date11/05/2019
11/06/2019
01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;